MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27522UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure two onyx frontier coronary drug eluting stents dislodged during delivery to/at the lesion.The lesion being treated was a moderately tortuous, severely calcified lesion with 95% stenosis located in the proximal left main (lm) coronary artery/left anterior descending (lad) artery.Both devices were inspected prior to use and negative prepped was performed with no issues.The lesion was pre-dilated.The 2.50 x 12 mm onyx frontier stent did not pass through a previously deployed stent and resistance was not encountered when advancing this device.It was attempted to snare the dislodged 2.75 x 22 mm onyx frontier stent however this was unsuccessful.The dislodged stent was not removed and was then crushed and deployed in the vessel.The dislodged 2.50 x 12 mm onyx frontier stent was removed using a snare.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the procedure was successfully completed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later confirmed that the target lesion was the proximal right coronary artery (rca) not the proximal left main (lm) coronary artery/left anterior descending (lad) artery as previously reported.Image analysis: images show the pre-dilation of a lesion in the distal rca followed by stent deployment in the pre-dilated vessel.There were no issues with this treatment.This was followed by pre-dilation of a tortuous lesion on a bend in the proximal/ostial rca.There was an attempt to deliver a long stent (most likely the 2.75 x 22mm onyx frontier stent) through the proximal rca.But this stent appeared to dislodge in the proximal/ostial vessel.The dislodged stent stretched back from the proximal rca into the guide catheter.The dislodged stent was crushed where it dislodged.There is no evidence of the second stent in the vessel that was withdrawn successfully when it dislodged.The tortuous bend in the rca may have contributed in the failure to deliver the stent and the stent dislodgement.But this cannot be confirmed as the attempted delivery was not captured in the images provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22628496
Report Number9612164-2025-03649
Device Sequence Number18139967
Product Code NIQ
UDI-Device Identifier00763000511401
UDI-Public(01)00763000511401(17)280327(10)0012738443(20)01
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27522UX
Device Catalogue NumberONYXNG27522UX
Device Lot Number0012738443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/28/2025
08/15/2025
09/19/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/01/2025
09/10/2025
09/23/2025
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown